What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 11, 2:51 PM CST, 54 minutes earlier.
Area forecast discussion, Jun 11, 2:51 PM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
451 PM EDT Sun Jun 11 2023
...STRONG TO SEVERE STORMS POSSIBLE THROUGH TOMORROW MORNING WITH
MULTIPLE ROUNDS OF POTENTIALLY SEVERE STORMS THIS WEEK...
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Monday)
Issued at 447 PM EDT Sun Jun 11 2023
Flow aloft has backed to southwest flow courtesy of a potent UA
shortwave nearing the TN Valley this aftn, which is south of an UA
Low near the Upper Great Lakes Region. These synoptic features is
the focus for SPC Enhanced Risk centered over the TN Valley, but
locally is the reasoning behind the Marginal and Slight Risks
painted across the northwestern CWA today.
Isolated showers and thunderstorms have developed across portions of
the CWA as a result of persistent srly flow promoting moist low
levels (dewpoints in the upper 60s to lower 70s) and daytime
destabilization, thus typical for this time of year. MUCAPE of 2000
J/kg coupled with DCAPE values of 700-900 J/kg and PWATS aoa 1.6
inches suggests these storms will pose a risk for gusty winds and
localized moderate rainfall. Mean-flow of 15 kts will aid to
mitigate significant flooding potential, though water ponding along
poor-drainage areas is still a possibility. Similar to yesterday,
should see this activity diminish throughout the evening hours.
Focus will shift to the aforementioned UA shortwave and its
associated sfc low that will traverse towards the Ohio Valley this
evening into tonight. A few model solutions and high-res solutions
hint at the tail-end of the sfc low associated with a cold front and
embedded line of storms, to near portions of southeast AL and
southern/southwestern GA. Uncertainty exists in regards to whether
the activity will hold together as it approaches the area late
tonight/early tomorrow morning. If it does hold together, and the
nearby UA shortwave maintains its strong mid-upper level flow, it
could pose a wind and hail threat. In addition, if storms are able
to hold together, and gusty winds occur, widespread fog overnight
may prove difficult to materialize.
Tomorrow, flow aloft will commence to veer to the west-southwest,
whilst the cold front stalls across the northern zones. This could
become a focus for storm development by the aftn hours. Model
solutions depict an adequate mid-upper level jet max moving across
the area, hence the SPC Risk of Marginal (with a sliver of Slight
Risk across the far western notes) painted for the CWA. Gusty winds
and hail appear to be the main threats attm.
Otherwise, overnight lows in the 70s and highs in the upper 80s to
lower 90s for tomorrow is expected.
&&
.SHORT TERM...
(Monday night through Tuesday night)
Issued at 447 PM EDT Sun Jun 11 2023
Convection from Monday afternoon should be on a diminishing trend
after sunset from the loss of daytime heating/instability. However,
this quieter weather will be short-lived as another round of
scattered showers/storms redevelops across the service area on
Tuesday. Activity is going to be aided by mid-June daytime
instability, a nearby surface frontal boundary, and upper-level
support via embedded impulses rounding the base of a large parent
trough over the Great Lakes. This pattern is an atypical summertime
set-up consisting of favorable and overlapping parameters for strong
to severe thunderstorms. The "wow factor" is the unseasonably strong
flow aloft fostering deep-layer shear around 30 kts! Afternoon
modeled soundings for KTLH depict Inverted-V profiles, high DCAPE
(1000-1100 J/kg), and mid-level lapse rates near 7 C/km. Although
storm mode is a bit uncertain, multi-cellular clusters and semi-
organized lines are reasonable assumptions as shown by the 18Z HRRR
and 12Z GFS FV-3.
Currently, only a sliver of a Marginal Risk (level 1 of 5) by the
SPC in the Day 3 Outlook clips the extreme NW corner of our CWA, but
it would not be surprising to see a future eastward expansion if
trends hold. The main threats would be damaging wind gusts and hail.
Secondary threats are frequent lightning and pockets of heavy
rainfall. Outside of the storminess, it will be hot and humid.
Forecast highs range from the upper 80s to low 90s. However, the
high humidity pushes heat indices from mid 90s to low 100s. Muggy
overnight conditions are expected when lows fall into the sultry low
70s away from the immediate coast.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 447 PM EDT Sun Jun 11 2023
We still continue to see very robust signals towards a concerning
stormy pattern that unfolds/escalates beginning on Wednesday. The
mean upper trough begins drifting from the Great Lakes towards the
NE US with additional impulses streaming through the region while
ridging anchors itself over TX/northern Mexico. Northwest flow aloft
becomes established with an attendant frontal boundary to our north.
The airmass is expected to remain seasonably unstable and moist, but
anomalously sheared (30-35 kts at 0-6 km). In fact, a low-level jet
(LLJ) appears to overspread the service area at the start of this
period. Models have picked up on this development by being bullish
on sustained inland, non-convective winds ranging from 15 to around
20 kts during the afternoon. The presence of such a LLJ would surely
enhanced the strong/damaging wind potential from thunderstorms, so
that will be something to watch going forward.
Additional rounds of robust thunderstorms are likely through the
work week thanks to the aforementioned ridge and trough continuing
to funnel in all these upper impulses towards us via the dreaded
northwest flow (for this time of year). As such, we may potentially
see multiple Mesoscale Convective Systems (MCSs) during this period.
An MCS is notorious for being hard to forecast, long-lived, and
posing a damaging wind and heavy rainfall threat. Wind is more
concerning given the Severe Downburst Threat Assessment by the SREF
and GEFS show high probabilities of overlapping parameters.
Ridging builds in from the west/southwest this weekend, which should
hopefully allow us to revert to more of the typical summertime
pattern. Forecast high temperatures range from the upper 80s to
low 90s with triple digit heat indices, especially Saturday-
Sunday. Muggy overnight lows in the low to mid 70s will be common.
&&
.AVIATION...
(18Z TAFS)
Issued at 447 PM EDT Sun Jun 11 2023
Isolated -SHRA/-TSRA have continued to develop near KTLH, KECP AND
KDHN this aftn. Additional development is expected and thus, have
tried to insert best time-frames for a VCTS and TEMPO precip
mention /as well as MVFR VIS due to the storms/ at all TAF sites.
Activity should wane this evening, with a focus shifting to the
possibility of another round of storms possibly nearing the
northern terminals overnight/early tomorrow morning. The struggle
is if the precip activity can maintain itself as a line of storms
along a cold front. Not confident enough to insert prevailing
precip mention for the overnight hours at this time. Otherwise,
KECP cloud deck has been slow to lift out of MVFR but latest METAR
is showing signs of it finally scattering. Will elect not to have
a MVFR CIGS attm, but will of course amend as necessary.
&&
.MARINE...
Issued at 447 PM EDT Sun Jun 11 2023
Southwest winds prevail through the work week with generally
favorable boating the next couple days outside of thunderstorms.
A stormy pattern likely arrives by Wednesday with prevailing winds
increasing to cautionary levels, especially over nearshore Apalachee
Bay where gusts in excess of 25 knots are possible.
Strong convective gusts and lightning will be the main concern
heading into the weekend.
&&
.FIRE WEATHER...
Issued at 447 PM EDT Sun Jun 11 2023
A moist airmass precludes fire weather concerns outside of
gusty/erratic winds and lightning from thunderstorms. However,
strong to severe convection is likely, beginning perhaps as soon as
early tomorrow morning from a decaying storm cluster sagging through
SE AL and perhaps the FL Panhandle. Another round of storminess then
encompasses much of the Tri-state area by the afternoon. Otherwise,
high dispersions are forecast across the I-10 corridor and Wiregrass
Region Monday. Widespread wetting rain potential is high as well.
Wednesday is shaping up to be very active, but details are a bit
uncertain at this time. Regardless, prepare for unsettled weather
until at least this weekend. Lastly, the combination of high
relative humidity and hot temperatures will make for heat indices
ranging from the mid 90s to low 100s.
&&
.HYDROLOGY...
Issued at 447 PM EDT Sun Jun 11 2023
Wetter weather is forecast over the next several days as multiple
rounds of showers and thunderstorms with pockets of heavy rainfall
are expected through the work week. Projected amounts are about 1-5"
from south to north (isolated higher). As such, flooding may be a
concern, especially north of I-10 where a Marginal Risk (level 1 of
4) exists in the Day 3-5 Outlook by the WPC. All area rivers are
currently in good shape, but we could see some rises going
forward.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 92 74 92 / 10 50 30 50
Panama City 76 86 77 87 / 10 30 30 30
Dothan 72 91 70 89 / 30 60 30 60
Albany 71 91 71 89 / 30 60 30 60
Valdosta 71 92 73 92 / 10 60 30 50
Cross City 71 89 73 90 / 10 20 10 30
Apalachicola 76 86 78 85 / 10 20 10 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bowser
SHORT TERM...IG3
LONG TERM....IG3
AVIATION...Bowser
MARINE...IG3
FIRE WEATHER...IG3
HYDROLOGY...IG3
In the hours before
Special weather statement, Jun 11, 2:15 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
315 PM CDT Sun Jun 11 2023
FLZ007-008-112100-
Central Walton FL-North Walton FL-
315 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northwestern Walton
County through 400 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Laurel Hill, or 11 miles south of Florala, moving
east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Liberty, Gordon, Pond Creek,
Oakwood Hills, Cluster Springs, Fox Hill, Sand Hill, Alpine Heights,
Pleasant Ridge, New Harmony, Mossy Head and Caney Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3096 8639 3092 8611 3067 8618 3073 8639
TIME...MOT...LOC 2015Z 285DEG 13KT 3084 8637
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 11, 2:18 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
418 PM EDT Sun Jun 11 2023
GAZ146-158-159-112100-
Brooks GA-Colquitt GA-Thomas GA-
418 PM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northeastern Thomas,
northwestern Brooks and southeastern Colquitt Counties through 500 PM
EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pavo, or 13 miles south of Moultrie, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moultrie, Pavo, Berlin, Pineboro, Autreyville, Enon, Hollis and
Spence Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3110 8357 3109 8357 3108 8358 3107 8357
3089 8377 3096 8387 3122 8371 3113 8356
3111 8356
TIME...MOT...LOC 2018Z 217DEG 15KT 3097 8379
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 11, 2:20 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
320 PM CDT Sun Jun 11 2023
ALZ065-066-112100-
Dale AL-Coffee AL-
320 PM CDT Sun Jun 11 2023
...Strong thunderstorms will impact portions of northern Dale and
northern Coffee Counties through 400 PM CDT...
At 319 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Elba to near Ariton to 7
miles southeast of Doster. Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ozark, Fort Rucker, Ariton, Lee, Mixons Crossroads, Bells Crossroads,
Dill, Lowry Mill, Arguta, Snells Crossroads, Wise Mill, Roeton, Dale
County Lake, Marley Hill, Clowers Crossroads, Phillips Crossroads,
Arcus, Hwy 231 Pea River Bridge, Jack and Java.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3162 8542 3148 8542 3147 8581 3149 8614
3162 8614
TIME...MOT...LOC 2019Z 223DEG 13KT 3155 8601 3158 8578 3155 8562
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 11, 3:12 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
412 PM CDT Sun Jun 11 2023
ALZ066-067-112200-
Dale AL-Henry AL-
412 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northeastern Dale
and northwestern Henry Counties through 500 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Blue Springs State Park, or 10 miles northeast of
Ozark, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Bells Crossroads, Skipperville, Echo, Edwin, Scottsboro
Crossroads, Roberts Crossroads, Mabson, Arguta, Snells Crossroads,
Barefield Crossroads, Beamon, Screamer, Clopton, Ward Bridge, Dykes
Crossroads, Bertha and Lawrenceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3168 8516 3142 8551 3154 8567 3162 8560
3162 8542 3171 8542 3170 8522 3172 8521
TIME...MOT...LOC 2112Z 222DEG 18KT 3154 8553
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 11, 3:29 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
429 PM CDT Sun Jun 11 2023
ALZ066-067-112215-
Dale AL-Henry AL-
429 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of east central Dale
and southern Henry Counties through 515 PM CDT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near
Headland, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Headland, Newville, Sylvan Grove, Echo, Barnes, Tumbleton,
Kirkland Crossroads, Hardwickburg, Blackwood, Capps, Murphy Station,
Graball, Browns Crossroads, Goldberg Field, Dancey, Miller, Balkum
and Abbeville Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3132 8543 3135 8552 3142 8555 3163 8527
3145 8509
TIME...MOT...LOC 2128Z 236DEG 15KT 3142 8542
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 11, 3:44 PM CST, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
444 PM CDT Sun Jun 11 2023
ALZ065-066-112230-
Dale AL-Coffee AL-
444 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northern Dale and
east central Coffee Counties through 530 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fort Rucker, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Rucker, Ozark, Enterprise, Dill, Dean Church Road, Hooper Stage
Field, Lowe Army Heliport, Mabson, Arguta, Ewell, Beamon, Dale County
Lake, Marley Hill, Blackwell Field A/p and Dillard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3146 8548 3133 8576 3143 8585 3162 8564
TIME...MOT...LOC 2143Z 230DEG 12KT 3144 8573
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNG